Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Milwaukee, WI

July 13, 20155 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 13, 2015, 7:15 PM CDT for 5 counties in Wisconsin. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 7:15 PM CDT (00:15 UTC)
Expired
Jul 13, 2015, 8:00 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Jefferson County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 29 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:19 PM CDTTSTM WND GST 551 W Sun Prairie, WIALSO MARBLE SIZED HAIL REPORTED.
Jul 13, 7:23 PM CDTTSTM WND DMGEast Bristol, WI3 FOOT DIAMETER TREE ON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WUUS53 KMKX 140015
SVRMKX
WIC021-025-027-055-133-140100-
/O.NEW.KMKX.SV.W.0033.150714T0015Z-150714T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  JEFFERSON COUNTY IN SOUTHEASTERN WISCONSIN...
  SOUTHERN DODGE COUNTY IN SOUTHEASTERN WISCONSIN...
  NORTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL 800 PM CDT

* AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBUS...
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EASTERN MADISON...SUN PRAIRIE...WATERTOWN...FORT ATKINSON...
  WAUNAKEE...JEFFERSON...WINDSOR...LAKE MILLS...COLUMBUS...
  MARSHALL...WATERLOO...OCONOMOWOC...DEFOREST...COTTAGE GROVE...
  JOHNSON CREEK...DEERFIELD...FALL RIVER...CAMBRIDGE...MAPLE BLUFF
  AND LAC LA BELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4287 8870 4315 8948 4341 8919 4328 8842
      4324 8842
TIME...MOT...LOC 0014Z 292DEG 38KT 4330 8913 

HAIL...1.00IN
WIND...60MPH
 
$$

HENTZ
3 follow-up statements
383 
WWUS53 KMKX 140031
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
731 PM CDT MON JUL 13 2015

WIC021-025-027-055-133-140100-
/O.CON.KMKX.SV.W.0033.000000T0000Z-150714T0100Z/
COLUMBIA WI-JEFFERSON WI-DODGE WI-DANE WI-WAUKESHA WI-
731 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN COLUMBIA...JEFFERSON...SOUTHERN DODGE...NORTHEASTERN
DANE AND NORTHWESTERN WAUKESHA COUNTIES...

AT 728 PM CDT...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR 
COLUMBUS...TO WATERLOO AND DEERFIELD...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EASTERN MADISON...SUN PRAIRIE...WATERTOWN...FORT ATKINSON...
JEFFERSON...LAKE MILLS...COLUMBUS...MARSHALL...WATERLOO...
OCONOMOWOC...COTTAGE GROVE...JOHNSON CREEK...DEERFIELD...FALL
RIVER...CAMBRIDGE...LAC LA BELLE...LAKE RIPLEY...IXONIA...ROME AND
ASHIPPUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4287 8870 4310 8933 4341 8919 4328 8842
      4324 8842
TIME...MOT...LOC 0028Z 292DEG 38KT 4324 8893 

HAIL...1.00IN
WIND...60MPH
 
$$

REM
297 
WWUS53 KMKX 140050
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
750 PM CDT MON JUL 13 2015

WIC021-140057-
/O.CAN.KMKX.SV.W.0033.000000T0000Z-150714T0100Z/
COLUMBIA WI-
750 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4287 8870 4302 8910 4335 8887 4328 8842
      4324 8842
TIME...MOT...LOC 0047Z 292DEG 38KT 4316 8867 

$$

WIC025-027-055-133-140100-
/O.CON.KMKX.SV.W.0033.000000T0000Z-150714T0100Z/
JEFFERSON WI-DODGE WI-DANE WI-WAUKESHA WI-
750 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR JEFFERSON...SOUTHERN DODGE...EAST CENTRAL DANE AND NORTHWESTERN
WAUKESHA COUNTIES...

AT 747 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
WATERTOWN...JEFFERSON TO FORT ATKINSON LINE... MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WATERTOWN...FORT ATKINSON...JEFFERSON...LAKE MILLS...WATERLOO...
OCONOMOWOC...JOHNSON CREEK...DEERFIELD...CAMBRIDGE...LAC LA BELLE...
LAKE RIPLEY...IXONIA...ROME...ASHIPPUN...LEBANON...MILFORD...
HEBRON...REESEVILLE...SULLIVAN AND RICHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

&&

LAT...LON 4287 8870 4302 8910 4335 8887 4328 8842
      4324 8842
TIME...MOT...LOC 0047Z 292DEG 38KT 4316 8867 

HAIL...1.00IN
WIND...60MPH
 
$$

REM
108 
WWUS53 KMKX 140059
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT MON JUL 13 2015

WIC025-027-055-133-140108-
/O.EXP.KMKX.SV.W.0033.000000T0000Z-150714T0100Z/
JEFFERSON WI-DODGE WI-DANE WI-WAUKESHA WI-
759 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON...SOUTHERN DODGE...
EAST CENTRAL DANE AND NORTHWESTERN WAUKESHA COUNTIES WILL EXPIRE AT
800 PM CDT...
                
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
HEAVY RAIN AND GUSTY WINDS UP TO 35 MPH ARE STILL POSSIBLE WITH THIS 
LINE OF THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4287 8870 4302 8910 4335 8887 4328 8842
      4324 8842
TIME...MOT...LOC 0056Z 292DEG 38KT 4316 8867 

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:29 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 13, 3:29 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT MON JUL 13 2015

.SHORT TERM...

.TONIGHT... FORECAST CONFIDENCE MEDIUM.

INSTABILITY IS ON THE RISE IN SOUTH CENTRAL WI WITH MIXED LAYER CAPE
OVER 2500 J/KG AND NO CIN PER LATEST SPC MESOANALYSIS PAGE. THIS
AXIS OF INSTABILITY EXTENDS NORTHWESTWARD THROUGH EAST CENTRAL MN.
THUNDERSTORMS ARE POPPING UP IN THAT AREA AS OF 20Z AS A SHORTWAVE
WORKS INTO THE AREA. THE HRRR MODEL AND OTHER MESO MODELS HAVE BEEN
CONSISTENT IN DEVELOPING THUNDERSTORMS EAST CENTRAL/SOUTHEAST MN AND
THEY HAVE THE THUNDERSTORMS CONTINUING TO DEVELOP DOWNSTREAM WITH
THE SHORTWAVE. ALL OF SOUTHERN WI IS UNDER A SEVERE THUNDERSTORM
WATCH THROUGH 02Z OR 9 PM.

THE HIGH CAPE FORECAST OF 3500-4500 J/KG /DEPENDING ON MODEL/ AND
HIGH UNIDIRECTIONAL SHEAR AROUND 40 KNOTS SUPPORTS RAPID SUPERCELL
DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE
STORMS. A TORNADO IS POSSIBLE.

STAY TUNED FOR UPDATES AND POTENTIAL SEVERE THUNDERSTORM WARNINGS.

AFTER THESE STORMS ROLL THROUGH... THERE IS A SMALL CHANCE FOR
ANOTHER ROUND OF WEAKER SHOWERS AND THUNDERSTORMS WITH ANOTHER
SHORTWAVE TRACKING THROUGH SOUTHERN WI LATE TONIGHT.

TUESDAY... FORECAST CONFIDENCE MEDIUM.

A COLD FRONT WILL SLIDE SOUTHWEST DOWN LAKE MICHIGAN THROUGH SOUTH
CENTRAL WI TUESDAY AFTERNOON IN THE WAKE OF AN UPPER LEVEL
SHORTWAVE. LOOK FOR A WIND SHIFT TO THE NORTH-NORTHEAST AND FALLING
TEMPERATURES. THERE MAY BE A LOW CLOUD DECK ALONG THE LEADING EDGE
OF THE FRONT. MODELS ARE SHOWING LOW CAPE AND LIGHT QPF... SO SOME
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT AS THEY
COLLIDE WITH THAT WARM AND MOIST AIR MASS IN PLACE.

.TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM

THE MID/UPPER LEVEL FLOW IS NORTHWEST AS A RIDGE EXITS THE DAKOTASAND
PUSHES INTO MINNESOTA. WEAK 700 MB DOWNWARD MOTION WITH MAINLY
WEAK UPPER CONVERGENCE UNTIL EVENING IN THE SOUTHWEST. 700 MB
DEWPOINTS ARE LOW...BUT BEGIN TO RISE WEDNESDAY AFTERNOON. 850 MB
TEMPERATURES COOL THROUGH THE PERIOD WITH THE 850 MB RIDGE OVER
WISCONSIN ON WEDNESDAY. 850 MB DEWPOINTS DROP THROUGH THE DAY
WEDNESDAY.

A BRISK NORTHEAST FLOW OFF LAKE MICHIGAN TUESDAY EVENING WITH
DIMINISH AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION.

DEWPOINTS ARE EXPECTED TO DROP INTO THE 40S AND LOWER 50S.

.WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...MEDIUM.

THE UPPER RIDGE MOVES INTO WISCONSIN THURSDAY MORNING AS A
SHORTWAVE MOVES ACROSS THE NORTHERN/CENTRAL PLAINS. THE UPPER
DIVERGENCE INCREASES LATE WEDNESDAY NIGHT AND THURSDAY MORNING.
700 MB DEW POINTS CONTINUE TO INCREASE...ESPECIALLY OVER SOUTH
CENTRAL WISCONSIN. 700 MB UPWARD MOTION INCREASES...ESPECIALLY
THURSDAY.

AS THE SURFACE HIGH OVER THE GREAT LAKES RECEDES TO THE EAST...A
RETURN FLOW RESULTS IN A CHANCE OF THUNDERSTORMS
THURSDAY...ESPECIALLY OVER SOUTH CENTRAL WISCONSIN.

SURFACE DEWPOINTS ARE SLOW TO RISE INITIALLY BUT THEN INCREASES
INTO THE MID AND UPPER 60S OVER SOUTH CENTRAL WISCONSIN THURSDAY
AFTERNOON.

.LONG TERM...

.THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM

THE GFS AND 00Z ECMWF HAVE A FAIRLY ZONAL FLOW WITH ONE SHORTWAVE
EXITING WISCONSIN THURSDAY NIGHT AS A STRONG TROUGH DROPS INTO
THE NORTHWEST U.S.

A SURFACE TROUGH MOVES ACROSS WISCONSIN THURSDAY NIGHT AND OFF TO
LOWER MICHIGAN FRIDAY WITH AN AREA OF SHOWERS AND THUNDERSTORMS.

.SATURDAY...FORECAST CONFIDENCE MEDIUM

THE 00Z ECMWF PUSHES A MID LEVEL TROUGH INTO THE NORTHERN ROCKIES
AND NORTHERN PLAINS...WHILE THE GFS HAS A MORE CLOSED LOW OVER THE
PACIFIC NORTHWEST...WITH A SHORTWAVE MOVING TOWARD SOUTH CENTRAL
CANADA.

A SURFACE TROUGH DEVELOPS IN THE PLAINS WITH A WEAK SOUTH TO
SOUTHEAST FLOW OVER SOUTHERN WISCONSIN.

.SUNDAY AND MONDAY...FORECAST CONFIDENCE LOW

THE 00Z ECMWF MOVES A RATHER STRONG SHORTWAVE INTO
MINNESOTA SUNDAY AND INTO WISCONSIN MONDAY. HOWEVER THE 12Z GFS
STILL HAS A TROUGH OVER THE WESTERN U.S. SUNDAY THEN FINALLY
KICKING OUT A SHORTWAVE INTO THE NORTHERN PLAINS MONDAY
AFTERNOON.

BOTH MODELS SHOW SHOWER AND THUNDERSTORM CHANCES.

&&

.AVIATION/00Z TAFS/...

AREA OF DIURNAL CU WITH BASES AROUND 2000 FEET ARE SPREADING INTO
SOUTH CENTRAL WI THIS AFTERNOON WITH INCREASING DEWPOINT TEMPS AND
WSW WINDS. SCATTERED THUNDERSTORMS DEVELOPING IN SOUTHEAST MN NOW
WILL CONTINUE TO DEVELOP DOWNSTREAM IN WEST CENTRAL WI AND
EVENTUALLY SOUTH CENTRAL AND SOUTHEAST WI LATER THIS AFTERNOON AND
INTO THE EVENING. SOME STORMS COULD BE SEVERE. BRIEF MVFR CONDITIONS
AND GUSTY WINDS AND HAIL ARE POSSIBLE IN THESE THUNDERSTORMS.

THERE IS A CHANCE FOR WEAKER SHOWERS AND THUNDERSTORMS ACROSS
SOUTHERN WI LATER TONIGHT. A BRIEF PERIOD OF MVFR CIGS AND MAYBE
SOME SHOWERS/THUNDER WILL BE POSSIBLE WITH A COLD FRONT TRACKING
FROM NORTHERN LAKE MICHIGAN SOUTHWEST THROUGH SOUTHERN WI TUESDAY
AFTERNOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/TUESDAY AND AVIATION/MARINE...MRC
TUESDAY NIGHT THROUGH MONDAY...HENTZ
Hazardous weather outlook, Jul 13, 3:28 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT MON JUL 13 2015

WIZ046-047-051-052-056>060-062>072-142030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
328 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

MORE SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH A
TORNADO RISK.

THE HEAT INDEX WILL BE AROUND 95 INTO THE EARLY EVENING...ESPECIALLY
IN AREAS WEST AND SOUTH OF MADISON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

THUNDERSTORM CHANCES RETURN ON FOR THURSDAY NIGHT AND CONTINUE
FROM TIME TO TIME THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT THIS AFTERNOON AND EARLY EVENING.

LMZ643>646-142030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MORE SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING. HAIL AND STRONG WINDS ARE POSSIBLE...ALONG WITH A
WATERSPOUT.

MARINERS SHOULD ALSO BE PREPARED FOR AREAS OF FOG AS VERY MOIST
AIR CONTINUES TO MOVE INTO THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PERIOD OF NORTHEAST WINDS MAY APPROACH SMALL CRAFT CRITERIA
LATE TUESDAY AFTERNOON AND TUESDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...WITH THUNDERSTORMS
CHANCES RETURNING OFF AND ON FOR THURSDAY NIGHT THROUGH MONDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 13, 6:05 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT MON JUL 13 2015

WIZ056-057-062-063-132345-
SAUK-IOWA-COLUMBIA-DANE-
605 PM CDT MON JUL 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN IOWA...
EASTERN SAUK...WESTERN COLUMBIA AND NORTHWESTERN DANE COUNTIES...

AT 603 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF WISCONSIN DELLS TO NEAR SPRING
GREEN...AND MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BARABOO...PORTAGE...PRAIRIE DU SAC...SAUK CITY...WISCONSIN DELLS...
LAKE WISCONSIN...LODI...LAKE DELTON...MAZOMANIE...SPRING GREEN...WEST
BARABOO...ARENA...PLAIN...NORTH FREEDOM...MERRIMAC...ROCK SPRINGS...
INTERSTATE 90/94 INTERCHANGE...OKEE...LELAND AND DEVILS LAKE ST PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING...WITH RAINFALL RATES APPROACHING 0.25 INCH
PER HOUR. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 8988 4364 8939 4314 8959 4316 9010
TIME...MOT...LOC 2303Z 306DEG 29KT 4374 8979 4319 8999

REM
Local storm report, Jul 13, 6:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     FUNNEL CLOUD     LONE ROCK AIRPORT       43.21N 90.19W
07/13/2015                   SAUK               WI   AMATEUR RADIO

            FUNNEL CLOUD IS VERY LOW TO THE GROUND AND HARD TO TELL
            IF IT IS IN CONTACT WITH THE GROUND.

&&

BHAHN
Local storm report, Jul 13, 6:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 ESE AVOCA             43.18N 90.31W
07/13/2015                   IOWA               WI   LAW ENFORCEMENT

            TIME OF EVENT ESTIMATED BY LOOKING AT WEATHER RADAR
            IMAGES. FALLEN TREE ON HWY 133.

&&

BHAHN
Local storm report, Jul 13, 7:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
704 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     8 ESE AVOCA             43.14N 90.18W
07/13/2015                   IOWA               WI   LAW ENFORCEMENT

            TREE DOWN ON HWY C.

&&

BHAHN
Local storm report, Jul 13, 7:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     7 ESE AVOCA             43.15N 90.20W
07/13/2015                   IOWA               WI   LAW ENFORCEMENT

            TIME OF EVENT ESTIMATED BY LOOKING AT WEATHER RADAR
            IMAGES. FALLEN TREE ON HWY 133.

&&

BHAHN
Local storm report, Jul 13, 7:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND GST     LONE ROCK AIRPORT       43.21N 90.19W
07/13/2015  M61 MPH          SAUK               WI   ASOS

&&

MRC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:11 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa30 min
Jul 13, 8:08 PM CDTSpecial Weather StatementMKXOzaukee, Walworth, Washington, Waukesha22 min
Jul 13, 8:19 PM CDTSpecial Marine WarningMKX116 min
Jul 13, 8:19 PM CDTSpecial Weather StatementMKXWaukesha26 min
Jul 13, 8:33 PM CDTSevere Thunderstorm WarningMKXRock27 min
Jul 13, 8:48 PM CDTSpecial Weather StatementMKXMilwaukee27 min
Jul 14, 12:21 AM CDTSpecial Weather StatementMKXLafayette39 min
Jul 14, 3:40 AM CDTSmall Craft AdvisoryMKX27 hr
Jul 14, 4:20 AM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan24 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.